Alert archive / Florida / Coastal Flood Statements in 2012
Coastal Flood Statement 8, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Nov 21, 2012, 6:53 PM EST for Broward County, Miami-Dade County, Florida. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2012, 6:53 PM EST (23:53 UTC)
- Expired
- Nov 23, 2012, 6:58 PM EST
- In force
- 48 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 31 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 11.9 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
672 WHUS42 KMFL 212353 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 653 PM EST WED NOV 21 2012 ...HIGH RIP CURRENT RISK THROUGH AT LEAST THURSDAY EVENING FOR PALM BEACH AND BROWARD COUNTY BEACHES... THE COMBINATION OF A NORTHEASTERLY SWELL AND WIND SWELL MIX ALONG WITH MODERATE SURF HAS GENERATED STRONG RIP CURRENTS ALONG PORTIONS OF THE SOUTHEAST FLORIDA COAST AND WILL CONTINUE TO DO SO THROUGH AT LEAST THANKSGIVING. FLZ173-220800- /O.NEW.KMFL.CF.S.0008.121121T2353Z-121122T1200Z/ COASTAL MIAMI DADE- 653 PM EST WED NOV 21 2012 ...MINOR COASTAL FLOODING FOR PORTIONS OF MIAMI BEACH... * COASTAL FLOODING...REPORTS FROM MIAMI BEACH POLICE DEPARTMENT INDICATE MINOR COASTAL FLOODING IN MIAMI BEACH, WITH THE FLOODING MAINLY ALONG ALTON ROAD IN THE AREA OF 8TH STREET AND SURROUNDING AREAS. * TIMING...THE FLOODING IMPACT IS GREATEST DURING HIGH TIDE, WITH THE NEXT HIGH TIDE AROUND 300 AM THURSDAY MORNING. * IMPACTS...EARLIER REPORTS INDICATED THE POSSIBILITY OF SOME LANES BEING BLOCKED ALONG ALTON ROAD IN THE AREA OF 8TH STREET. $$ FLZ168-172-220800- /O.CON.KMFL.RP.S.0035.000000T0000Z-121123T0000Z/ COASTAL PALM BEACH-COASTAL BROWARD- 653 PM EST WED NOV 21 2012 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THURSDAY EVENING... * TIMING...THROUGH THURSDAY EVENING. * IMPACTS...MODERATE SURF AND STRONG RIP AND ALONGSHORE CURRENTS WILL LEAD TO HAZARDOUS SWIMMING CONDITIONS UNTIL AT LEAST THURSDAY EVENING. THE HIGH RISK IS LIKELY TO CONTINUE THROUGH THE END OF THE WEEK SO STAY TUNED TO UPDATES IN THE FUTURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$
4 follow-up statements
481 WHUS42 KMFL 220906 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 406 AM EST THU NOV 22 2012 ...A DEVELOPING LOW PRESSURE SYSTEM OFF THE EAST COAST OF THE UNITED STATES WILL RESULT IN DANGEROUS MARINE CONDITIONS ALONG THE SOUTHEAST FLORIDA COAST THROUGH AT LEAST THE EARLY PART OF THE WEEKEND... FLZ168-230300- /O.CAN.KMFL.RP.S.0035.000000T0000Z-121123T0000Z/ /O.NEW.KMFL.SU.Y.0002.121122T0906Z-121124T0000Z/ COASTAL PALM BEACH- 406 AM EST THU NOV 22 2012 ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST FRIDAY. * WAVES AND SURF...WAVES ARE FORECAST TO INCREASE TO THE 8 TO 10 FEET RANGE, AND OCCASIONALLY HIGHER, ACROSS THE COASTAL WATERS OF PALM BEACH COUNTY TODAY AND CONTINUE THROUGH AT LEAST LATE FRIDAY DESPITE THE FACT THAT WINDS ARE EXPECTED TO BEGIN TO SUBSIDE AFTER TODAY. THE REASON FOR THAT IS THAT A LONGER PERIOD SWELL WILL ALSO BE MOVING INTO THE AREA TODAY REACHING 3 TO 5 FEET LATER TODAY AND PEAKING FRIDAY AROUND 4 TO 6 FEET. THERE IS THE POTENTIAL ESPECIALLY STARTING LATER TODAY FOR BREAKER HEIGHTS OF 6 TO 9 FEET. OCCASIONAL HIGHER SEAS COULD RESULT IN BREAKER GREATER THAN 10 FEET AND THEREFORE A HIGH SURF ADVISORY IS BEING ISSUED AT THIS TIME GIVEN IT WILL BE A VERY CLOSE CALL. * TIMING...THROUGH FRIDAY EVENING BUT EVENT COULD EXTEND INTO SATURDAY ALSO SO STAY TUNED. * IMPACTS...MODERATE TO ROUGH SURF AND STRONG RIP AND ALONGSHORE CURRENTS WILL LEAD TO HAZARDOUS SWIMMING CONDITIONS. THESE CONDITIONS COULD LAST INTO THE WEEKEND SO STAY TUNED WITH LATEST STATEMENTS IN CASE HIGH SURF ADVISORY NEEDS TO BE EXTENDED INTO AT LEAST THE EARLY PART OF THE WEEKEND. MINOR BEACH EROSION AND/OR MINOR COASTAL FLOODING OF TRADITIONALLY COASTAL FLOOD PRONE AREAS, PARTICULARLY WITH TIDES RUNNING AROUND 1 FOOT ABOVE FORECAST LEVELS, ARE ALSO LIKELY WITH THIS EVENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ FLZ172-230300- /O.EXB.KMFL.CF.S.0008.000000T0000Z-121124T0000Z/ /O.EXT.KMFL.RP.S.0035.000000T0000Z-121124T0000Z/ COASTAL BROWARD- 406 AM EST THU NOV 22 2012 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH FRIDAY EVENING... ...COASTAL FLOOD STATEMENT IS ALSO IN EFFECT THROUGH FRIDAY EVENING FOR THE CONCERN OF MINOR COASTAL FLOODING AND BEACH EROSION... * RIP CURRENTS...A LONG PERIOD SWELL ALONG WITH STRONG WINDS WILL RESULT IN A HIGH RISK OF RIP CURRENTS. * COASTAL FLOODING...A MODERATE TO ROUGH SURF TODAY AND FRIDAY ALONG WITH TIDES RUNNING AROUND 1 FOOT ABOVE PREDICTED LEVELS WILL RESULT IN A POTENTIAL FOR MINOR COASTAL FLOODING ACROSS TRADITIONAL COASTAL FLOOD PRONE AREAS. * TIMING...THE RISK FOR RIP CURRENTS WILL BE HIGH ANYTIME BUT GREATEST AROUND THE TIME OF LOW TIDE WHICH WILL BE AROUND MID MORNING AND EVENING TODAY THROUGH TOMORROW. THE FLOODING POTENTIAL IS ANYTIME PARTICULARLY WITH THE INCREASING SURF BUT IT WILL BE GREATEST DURING HIGH TIDE WHICH WILL BE IN THE MID AFTERNOON AND EARLY MORNING HOURS OVER THE NEXT COUPLE OF DAYS. * IMPACTS...IN ADDITION TO THE MINOR COASTAL FLOODING BEACH EROSION IS ALSO A POTENTIAL IMPACT. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY.THERE IS A HIGH RISK OF RIP CURRENTS. $$ FLZ173-230300- /O.EXB.KMFL.RP.S.0035.000000T0000Z-121124T0000Z/ /O.EXT.KMFL.CF.S.0008.000000T0000Z-121124T0000Z/ COASTAL MIAMI DADE- 406 AM EST THU NOV 22 2012 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH FRIDAY EVENING... ...COASTAL FLOOD STATEMENT IS ALSO IN EFFECT THROUGH FRIDAY EVENING FOR THE CONCERN OF MINOR COASTAL FLOODING AND BEACH EROSION... * RIP CURRENTS...A LONG PERIOD SWELL ALONG WITH STRONG WINDS WILL RESULT IN A HIGH RISK OF RIP CURRENTS. * COASTAL FLOODING...A MODERATE TO ROUGH SURF TODAY AND FRIDAY ALONG WITH TIDES RUNNING AROUND 1 FOOT ABOVE PREDICTED LEVELS WILL RESULT IN A POTENTIAL FOR MINOR COASTAL FLOODING ACROSS TRADITIONAL COASTAL FLOOD PRONE AREAS. * TIMING...THE RISK FOR RIP CURRENTS WILL BE HIGH ANYTIME BUT GREATEST AROUND THE TIME OF LOW TIDE WHICH WILL BE AROUND MID MORNING AND EVENING TODAY THROUGH TOMORROW. THE FLOODING POTENTIAL IS ANYTIME PARTICULARLY WITH THE INCREASING SURF BUT IT WILL BE GREATEST DURING HIGH TIDE WHICH WILL BE IN THE MID AFTERNOON AND EARLY MORNING HOURS OVER THE NEXT COUPLE OF DAYS. * IMPACTS...REPORTS FROM MIAMI BEACH POLICE DEPARTMENT INDICATE MINOR COASTAL FLOODING IN MIAMI BEACH HAS ALREADY OCCURRED OVER THE PAST DAY OR SO, WITH THE FLOODING MAINLY ALONG ALTON ROAD IN THE AREA OF 8TH STREET AND SURROUNDING AREAS. THIS IS LIKELY TO CONTINUE OVER THE NEXT DAY OR SO. IN ADDITION TO THE MINOR COASTAL FLOODING BEACH EROSION IS ALSO A POTENTIAL IMPACT. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY.THERE IS A HIGH RISK OF RIP CURRENTS. $$
126 WHUS42 KMFL 230300 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1000 PM EST THU NOV 22 2012 ...A DEVELOPING LOW PRESSURE SYSTEM OFF THE EAST COAST OF THE UNITED STATES WILL RESULT IN DANGEROUS MARINE CONDITIONS ALONG THE SOUTHEAST FLORIDA COAST THROUGH AT LEAST THE EARLY PART OF THE WEEKEND... FLZ168-231100- /O.CON.KMFL.SU.Y.0002.000000T0000Z-121124T0000Z/ COASTAL PALM BEACH- 1000 PM EST THU NOV 22 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... * WAVES AND SURF...WAVES ARE FORECAST TO BE IN THE 8 TO 10 FEET RANGE...AND OCCASIONALLY HIGHER...ACROSS THE COASTAL WATERS OF PALM BEACH COUNTY AND CONTINUE INTO FRIDAY DESPITE THE FACT THAT WINDS ARE EXPECTED TO BEGIN TO SUBSIDE. THE REASON FOR THAT IS THAT A LONGER PERIOD SWELL WILL CONTINUE TO MOVE INTO THE AREA PEAKING FRIDAY AROUND 4 TO 6 FEET. THERE IS THE POTENTIAL FOR BREAKER HEIGHTS OF 6 TO 9 FEET. OCCASIONAL HIGHER SEAS COULD RESULT IN BREAKERS GREATER THAN 10 FEET AND THEREFORE A HIGH SURF ADVISORY IS BEING ISSUED AT THIS TIME DUE TO THE UNCERTAINTY. * TIMING...THROUGH FRIDAY EVENING BUT EVENT COULD EXTEND INTO SATURDAY ALSO SO STAY TUNED. * IMPACTS...MODERATE TO ROUGH SURF AND STRONG RIP AND ALONGSHORE CURRENTS WILL LEAD TO HAZARDOUS SWIMMING CONDITIONS. THESE CONDITIONS COULD LAST INTO THE WEEKEND SO STAY TUNED WITH LATEST STATEMENTS IN CASE HIGH SURF ADVISORY NEEDS TO BE EXTENDED INTO AT LEAST THE EARLY PART OF THE WEEKEND. MINOR BEACH EROSION AND/OR MINOR COASTAL FLOODING OF TRADITIONALLY COASTAL FLOOD PRONE AREAS... PARTICULARLY WITH TIDES RUNNING AROUND 1 FOOT ABOVE FORECAST LEVELS... ARE ALSO LIKELY WITH THIS EVENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ FLZ172-173-231100- /O.CON.KMFL.CF.S.0008.000000T0000Z-121124T0000Z/ /O.CON.KMFL.RP.S.0035.000000T0000Z-121124T0000Z/ COASTAL BROWARD-COASTAL MIAMI DADE- 1000 PM EST THU NOV 22 2012 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH FRIDAY EVENING... * RIP CURRENTS...A LONG PERIOD SWELL ALONG WITH STRONG WINDS WILL RESULT IN A HIGH RISK OF RIP CURRENTS. * COASTAL FLOODING...A MODERATE TO ROUGH SURF ALONG WITH TIDES RUNNING AROUND 1 FOOT ABOVE PREDICTED LEVELS WILL RESULT IN A POTENTIAL FOR MINOR COASTAL FLOODING ACROSS TRADITIONAL COASTAL FLOOD PRONE AREAS. * TIMING...THE RISK FOR RIP CURRENTS WILL BE HIGH ANYTIME BUT GREATEST AROUND THE TIME OF LOW TIDE. THE FLOODING POTENTIAL IS ANYTIME PARTICULARLY WITH THE INCREASING SURF BUT IT WILL BE GREATEST DURING HIGH TIDE. * IMPACTS...IN ADDITION TO THE MINOR COASTAL FLOODING BEACH EROSION IS ALSO A POTENTIAL IMPACT. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY.THERE IS A HIGH RISK OF RIP CURRENTS. $$
738 WHUS42 KMFL 230912 AAA CFWMFL COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 412 AM EST FRI NOV 23 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT FOR PALM BEACH... ...HIGH RISK OF RIP CURRENTS CONTINUES FOR BROWARD AND MIAMI DADE COUNTIES... .MODERATE NORTHEAST SWELL ASSOCIATED WITH A BROAD GALE OVER THE WESTERN ATLANTIC WILL CONTINUE TO IMPACT THE SOUTH FLORIDA MARINE AREA INTO THE HOLIDAY WEEKEND. THE SWELL IS EXPECTED TO PEAK TODAY...THEN SLOWLY SUBSIDE THROUGH THE WEEKEND. THIS HAS GENERATED MODERATE TO LARGE SURF AND A STRONG LONGSHORE DRIFT AND RIP CURRENTS ALONG THE SOUTHEAST FLORIDA COAST. THESE CONDITIONS ARE EXPECTED TO PEAK TODAY...THEN GRADUALLY SUBSIDE THROUGH THE WEEKEND. IN ADDITION TO THE SWELL AND SURF...WATER LEVELS ARE RUNNING SLIGHTLY HIGHER THAN NORMAL...WHICH CONTINUES TO IMPACT PORTIONS OF THE BAY SIDE OF SOUTH BEACH...MAINLY ALONG ALTON ROAD FROM FIFTH TO TENTH STREET AT AND AROUND THE TIMES OF HIGH TIDE. FLZ168-240000- /O.CON.KMFL.SU.Y.0002.000000T0000Z-121124T0000Z/ COASTAL PALM BEACH- 412 AM EST FRI NOV 23 2012 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * SURF AND RIP CURRENTS...A COMBINATION OF A MODERATE NORTHEAST SWELL AND NORTHERLY WIND WAVES HAS RESULTED IN SEAS RANGING FROM 7 TO 10 FEET ACROSS THE COASTAL WATERS OF PALM BEACH COUNTY AND 5 TO 8 FEET OVER THE WATERS EAST OF BROWARD AND MIAMI DADE COUNTIES. SEAS ARE FORECAST TO PEAK TODAY...THEN STEADILY SUBSIDE THROUGH THE WEEKEND. OCCASIONAL SURF HEIGHTS COULD REACH THE 7 TO 10 FOOT RANGE TODAY ALONG THE PALM BEACH COUNTY COAST...MAINLY AT SELECT LOCATIONS SUCH AS PIERS AND JETTIES. * TIMING...WAVES AND SURF ARE FORECAST TO PEAK TODAY...THEN STEADILY SUBSIDE OVER THE WEEKEND. A RIP CURRENT RISK WILL LIKELY CONTINUE THROUGH SATURDAY. * IMPACTS...A STRONG LONGSHORE DRIFT AND RIP CURRENTS WILL MAINTAIN HAZARDOUS SWIMMING CONDITIONS. BEACH EROSION WILL ALSO BE EXPECTED DURING THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ FLZ172-173-240000- /O.CON.KMFL.CF.S.0008.000000T0000Z-121124T0000Z/ /O.CON.KMFL.RP.S.0035.000000T0000Z-121124T0000Z/ COASTAL BROWARD-COASTAL MIAMI DADE- 412 AM EST FRI NOV 23 2012 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... ...MINOR COASTAL FLOODING POSSIBLE... * SURF AND RIP CURRENTS...MODERATE SURF ALONG WITH STRONG RIP CURRENTS ARE EXPECTED TO PEAK TODAY...THEN STEADILY SUBSIDE OVER THE WEEKEND. * COASTAL FLOODING...WATER LEVELS ARE RUNNING SLIGHTLY HIGHER THAN NORMAL...WHICH CONTINUES TO IMPACT PORTIONS OF THE BAY SIDE OF SOUTH BEACH...MAINLY ALONG ALTON ROAD FROM FIFTH TO TENTH STREET AT AND AROUND THE TIMES OF HIGH TIDE. * TIMING...WAVES AND SURF ARE FORECAST TO PEAK TODAY...THEN STEADILY SUBSIDE OVER THE WEEKEND. A RIP CURRENT RISK WILL LIKELY CONTINUE THROUGH SATURDAY AS THE SWELL AND SURF SLOWLY DROP. MINOR STREET FLOODING WILL BE MOST LIKELY DURING AND AROUND THE UPCOMING HIGH TIDE CYCLES...WHICH WILL BE AROUND 4 PM THIS AFTERNOON AND ONCE AGAIN LATE TONIGHT OR BY DAYBREAK SATURDAY MORNING. * IMPACTS...DANGEROUS SWIMMING CONDITIONS AND MINOR BEACH EROSION WILL CONTINUE TODAY DUE TO THE ELEVATED SURF AND RIP CURRENTS. MINOR STREET FLOODING POSSIBLE DURING AND AROUND THE HIGH TIDES THIS AFTERNOON AND BY DAYBREAK SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY.THERE IS A HIGH RISK OF RIP CURRENTS. $$
907 WHUS42 KMFL 232358 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 658 PM EST FRI NOV 23 2012 ...HIGH RISK OF RIP CURRENTS CONTINUES FOR PALM BEACH AND BROWARD COUNTIES... .MODERATE NORTHEAST SWELL ACROSS THE LOCAL ATLANTIC WATERS ARE EXPECTED TO BEGIN SUBSIDING TONIGHT AND THROUGH THE WEEKEND. ALTHOUGH THE HAZARDOUS MARINE CONDITIONS ARE SUBSIDING...WATER LEVELS ARE RUNNING SLIGHTLY HIGHER THAN NORMAL...WHICH CONTINUES TO IMPACT PORTIONS OF THE BAY SIDE OF SOUTH BEACH...MAINLY ALONG ALTON ROAD FROM FIFTH TO TENTH STREET AT AND AROUND THE TIMES OF HIGH TIDE...AND RESIDENTS NEED TO EXERCISE CAUTION. FLZ168-240800- /O.CAN.KMFL.SU.Y.0002.000000T0000Z-121124T0000Z/ /O.EXB.KMFL.RP.S.0035.000000T0000Z-121124T1200Z/ COASTAL PALM BEACH- 658 PM EST FRI NOV 23 2012 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH SATURDAY MORNING... ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A HIGH RIP CURRENT RISK...WHICH IS IN EFFECT THROUGH SATURDAY MORNING. THE HIGH SURF ADVISORY HAS BEEN CANCELLED. * TIMING...MODERATE NORTHEAST SWELL WILL CONTINUE TO IMPACT THE ATLANTIC WATERS TO THE EAST OF PALM BEACH COUNTY. THE SWELL IS EXPECTED TO CONTINUE SUBSIDING TONIGHT AND THROUGH THE WEEKEND. * IMPACTS...THE RIP CURRENTS WILL CREATE VERY HAZARDOUS SWIMMING CONDITIONS AT THE BEACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ FLZ172-240800- /O.CAN.KMFL.CF.S.0008.000000T0000Z-121124T0000Z/ /O.EXT.KMFL.RP.S.0035.000000T0000Z-121124T1200Z/ COASTAL BROWARD- 658 PM EST FRI NOV 23 2012 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SATURDAY MORNING... ...THE COASTAL FLOOD STATEMENT HAS BEEN CANCELLED... * TIMING...MODERATE NORTHEAST SWELL WILL CONTINUE TO IMPACT THE ATLANTIC WATERS TO THE EAST OF BROWARD COUNTY. THE SWELL IS EXPECTED TO CONTINUE SUBSIDING TONIGHT AND THROUGH THE WEEKEND.. * IMPACTS...THE RIP CURRENTS WILL CREATE VERY HAZARDOUS SWIMMING CONDITIONS AT THE BEACHES. PORTIONS OF A1A ALONG THE NORTHERN PORTION OF FT. LAUDERDALE BEACH NEAR SUNRISE BOULEVARD MAY STILL BE CLOSED AND RESIDENTS NEED TO EXERCISE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ FLZ173-240100- /O.CAN.KMFL.CF.S.0008.000000T0000Z-121124T0000Z/ /O.CAN.KMFL.RP.S.0035.000000T0000Z-121124T0000Z/ COASTAL MIAMI DADE- 658 PM EST FRI NOV 23 2012 ...HIGH RIP CURRENT RISK IS CANCELLED... ...THE COASTAL FLOOD STATEMENT HAS BEEN CANCELLED... THE MODERATE NORTHEAST SWELL THAT WAS AFFECTING THE ATLANTIC WATERS EAST OF MIAMI DADE COUNTY IS SUBSIDING WITH RECENT REPORTS INDICATING A MODERATE RISK OF RIP CURRENTS. THEREFORE THE HIGH RISK OF RIP CURRENTS IS CANCELLED. HOWEVER...WATER LEVELS ARE RUNNING SLIGHTLY HIGHER THAN NORMAL...WHICH CONTINUES TO IMPACT PORTIONS OF THE BAY SIDE OF SOUTH BEACH...MAINLY ALONG ALTON ROAD FROM FIFTH TO TENTH STREET AT AND AROUND THE TIMES OF HIGH TIDE...AND RESIDENTS NEED TO EXERCISE CAUTION. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Nov 21, 6:35 PM EST, 18 minutes earlier.
Area forecast discussion, Nov 21, 6:35 PM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
635 PM EST WED NOV 21 2012
.AVIATION...VFR THROUGH THE PERIOD AT ALL TERMINALS. NW FLOW
SLOWING DOWN THIS EVENING...AND PICKING BACK UP SPEED BY
22/14-15Z. FOR KAPF...WINDS WILL SHIFT TO THE NE BY 22/14Z WHILE
PICKING UP SPEED.
&&
.PREV DISCUSSION... /ISSUED 151 PM EST WED NOV 21 2012/
..VERY PLEASANT LONG HOLIDAY WEEKEND IN STORE FOR SOUTH FLORIDA...
..HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES NEXT FEW DAYS...
..POTENTIAL FOR HIGH SURF LATE THIS WEEK ALONG THE ATLANTIC BEACHES...
DISCUSSION...
HIGH PRESSURE OVER THE SOUTHERN GULF COAST STATES WILL REMAIN
NEARLY STATIONARY THROUGH THANKSGIVING DAY...WHILE LOW PRESSURE
OVER THE WESTERN ATLANTIC WATERS MOVES FURTHER EAST INTO THE
ATLANTIC WATERS. THIS WILL ALLOW FOR A DRY COLD FRONT OVER CENTRAL
FLORIDA TO MOVE THROUGH THE CWA THIS EVENING...AND REINFORCE THE
DRY AND COOLER AIR IN PLACE. LOWS TONIGHT AND ON THANKSGIVING
NIGHT WILL BE IN THE 40S...EXCEPT 50S ALONG THE EAST COAST METRO
AREAS. HIGHS ON THANKSGIVING DAY WILL BE IN THE LOWER TO MID 70S.
THE HIGH WILL REMAIN NEARLY STATIONARY OVER THE SOUTHERN GULF
COAST STATES THIS WEEKEND...AS ANOTHER DRY COLD FRONT MOVES
SOUTHWARD FROM THE NORTHERN PLAIN STATES THROUGH THE AREA SATURDAY
NIGHT. THIS WILL KEEP THE NORTHERLY WIND FLOW IN PLACE OVER THE
CWA ALONG WITH THE DRY AND COOLER WEATHER.
EXTENDED FORECAST...
THE HIGH WILL THEN SHIFT EASTWARD EARLY TO MIDDLE OF NEXT WEEK
ALLOWING FOR THE WINDS TO SWING FROM A NORTHERLY DIRECTION TO A
EASTERLY DIRECTION. THIS WILL ALLOW FOR SOME LOW LEVEL MOISTURE TO
RETURN TO THE AREA FROM THE ATLANTIC WATERS...AND ALLOW FOR A
SLIGHT CHANCE OF SHOWERS BY MIDDLE OF NEXT WEEK. THIS EASTERLY
WIND FLOW WILL ALSO ALLOW FOR THE TEMPERATURES OVER SOUTH FLORIDA
TO RETURN BACK TO MORE NORMAL CONDITIONS WITH HIGHS IN THE 80S AND
LOWS IN THE 60S.
MARINE...
THE WINDS TONIGHT INTO THANKSGIVING DAY WILL BE FROM THE NORTHERLY
DIRECTION AROUND 20 KNOTS OVER MOST OF THE CWA WATERS...EXCEPT FOR
THE NEAR-SHORE GULF WATERS WHERE THEY WILL BE 15 TO 20 KNOTS AND
THE ATLANTIC WATERS WHERE THEY WILL BE 20 TO 25 KNOTS. THE WINDS
WILL THEN DECREASE ON FRIDAY AND BY THIS WEEKEND BE LESS THAN 15
KNOTS OVER ALL OF THE LOCAL WATERS.
THE NORTHERLY SWELLS WILL ALSO CONTINUE TO INCREASE OVER THE
ATLANTIC WATERS TONIGHT INTO THANKSGIVING DAY...AND BY FRIDAY BE
AT 4 TO 6 FEET IN THE PALM BEACH WATERS AND 3 TO 5 FEET IN REST OF
THE ATLANTIC WATERS. THE NORTHERLY SWELLS WILL THEN SLOWLY
DECREASE OVER THE WEEKEND.
THE COMBINATION OF THE SWELLS AND THE NORTHERLY WINDS WILL ALLOW
FOR THE COMBINE SEAS TO BUILD TO 8 TO 10 FEET IN THE PALM BEACH
WATERS TO 7 TO 9 FEET IN REST OF THE ATLANTIC WATERS THANKSGIVING
DAY INTO FRIDAY...BEFORE SLOWLY DECREASING TO LESS THAN 6 FEET BY
LATE THIS WEEKEND. FOR THE GULF SIDE...THE SEAS WILL REMAIN BELOW
6 FEET TONIGHT INTO FRIDAY.
SO WILL CONTINUE THE SCA FOR THE ATLANTIC WATERS THROUGH
THANKSGIVING DAY...AND WILL BE PUTTING UP A SCA FOR REST OF THE
CWA WATERS DURING THIS TIME. THE ONLY EXCEPTION TO THIS IS FOR THE
NEAR-SHORE GULF WATERS WHERE A SCEC WILL BE UP.
WITH THE NORTHERLY SWELLS BUILDING TO 5 TO 6 FEET ON FRIDAY ALONG
WITH THE NORTHERLY WINDS AROUND 15 KNOTS...BREAKERS AROUND 10 FEET
COULD OCCUR ALONG THE ATLANTIC BEACHES OF SOUTH FLORIDA. SO WILL CONTINUE
TO MONITOR THE LATEST FORECAST ON THE SWELLS AND BREAKERS FOR
FRIDAY TO SEE IF A HIGH SURF ADVISORY COULD BE NEEDED FOR THE
ATLANTIC BEACHES OF SOUTH FLORIDA.
THERE IS ALSO A HIGH RISK OF RIP CURRENTS IN EFFECT FOR PALM BEACH
AND BROWARD COUNTIES THROUGH AT LEAST THANKSGIVING DAY...AND THE
HIGH RISK OF RIP CURRENTS WILL MORE LIKELY BE EXTENDED TO MIAMI-
DADE COUNTY ON THANKSGIVING DAY.
FIRE WEATHER...
THE DRIER AIR WORKING INTO SOUTH FLORIDA TONIGHT INTO THANKSGIVING
DAY WILL ALLOW FOR THE DEW POINTS TO FALL INTO THE 40S...EXCEPT
MID TO UPPER 30S OVER THE WESTERN AREAS. THIS WILL ALLOW FOR THE
RELATIVE HUMIDITIES TO FALL INTO THE MID TO UPPER 30S OVER MOST OF
THE CWA...EXCEPT UPPER 20S TO LOWER 30S OVER THE WESTERN INTERIOR
AREAS FOR THANKSGIVING DAY.
AT THE SAME TIME...THE TRANSPORT WINDS WILL BE AROUND 15 MPH OVER
THE SOUTHERN AREAS OF THE CWA AND AROUND 10 MPH OVER THE NORTHERN
AREAS OF THE CWA FOR THANKSGIVING DAY...WITH THE ENERGY RELEASE
COMPONENT IN THE MID 20S OVER ALL OF SOUTH FLORIDA. THEREFORE...A
FIRE WEATHER WATCH WILL BE ISSUED THIS AFTERNOON FOR ALL OF
MIAMI-DADE COUNTY AND COLLIER COUNTY FOR THANKSGIVING DAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 75 57 74 55 / - - - -
FORT LAUDERDALE 76 59 75 58 / - - - -
MIAMI 76 59 75 58 / - - - -
NAPLES 75 52 72 51 / - - - -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH THURSDAY AFTERNOON FOR COASTAL COLLIER-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-INLAND COLLIER-
INLAND MIAMI DADE-MAINLAND MONROE-METRO MIAMI DADE.
HIGH RIP CURRENT RISK THROUGH THURSDAY EVENING FOR COASTAL
BROWARD-COASTAL PALM BEACH.
AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THURSDAY FOR COASTAL WATERS
FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-WATERS
FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THURSDAY FOR BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
OUT 20 NM-LAKE OKEECHOBEE-WATERS FROM JUPITER INLET TO
DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THURSDAY FOR GULF WATERS
FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO
60 NM.
&&
DISCUSSION/MARINE/FIRE...60/BD
AVIATION/RADAR...17/ERAHazardous weather outlook, Nov 21, 2:40 PM EST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 240 PM EST WED NOV 21 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 221200- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 240 PM EST WED NOV 21 2012 ...LOW TEMPERATURES IN THE LOWER TO MID 40S NORTHERN INTERIOR AREAS... ...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES... ...HAZARDOUS MARINE CONDITIONS MOST LOCAL WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT TEMPERATURES: LOW TEMPERATURES TONIGHT WILL BE IN THE MID TO UPPER 40S OVER THE NORTHERN INTERIOR AREAS OF SOUTH FLORIDA. THERE WILL ALSO BE A NORTHERLY WIND AROUND 5 MPH OVER THIS AREA WHICH WILL MAKE THE APPARENT TEMPERATURES BE IN THE LOWER TO MID 40S LATE TONIGHT INTO EARLY THANKSGIVING DAY. RIP CURRENTS: A COMBINATION OF BUILDING SURF DUE TO A NORTH NORTHEAST SWELL WILL CONTINUE TO GENERATE STRONG RIP CURRENTS ALONG THE EAST COAST BEACHES. THE HIGHEST SURF AND STRONGEST RIP CURRENTS ARE EXPECTED FARTHER NORTH ALONG THE EAST COAST...MAINLY FROM DEERFIELD BEACH TO JUPITER INLET. WAVES: MODERATE TO FRESH NORTH NORTHWEST WINDS COMBINED WITH SEAS RANGING FROM 8 TO 11 FEET AND WAVE PERIODS RANGING FROM 8 TO 12 SECONDS WILL MAINTAIN HAZARDOUS BOATING CONDITIONS ACROSS THE ATLANTIC WATERS...ESPECIALLY ACROSS THE GULF STREAM BEGINNING AROUND 5 TO 10 NAUTICAL MILES OFF THE EAST COAST AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS MARINE CONDITIONS OUT ACROSS THE ATLANTIC WATERS ALONG WITH MODERATE TO HIGH SURF AND STRONG RIP CURRENTS AT THE EAST COAST BEACHES WILL REMAIN THE MAIN IMPACTS WELL INTO THE WEEKEND. SEAS WILL PEAK SOMETIME THURSDAY THROUGH FRIDAY IN THE 7 TO 10 FOOT RANGE...THEN BEGIN TO SUBSIDE LATER IN THE WEEKEND. THE SMALL CRAFT ADVISORY AND RIP CURRENT STATEMENT WILL LIKELY BE EXTENDED THROUGH FRIDAY AS A RESULT. ALTHOUGH CONFIDENCE IS LOW AT THIS TIME...THERE IS A CHANCE FOR SURF TO APPROACH HIGH SURF ADVISORY LEVELS THURSDAY THROUGH FRIDAY AND WILL NEED TO BE MONITORED...MAINLY FROM DEERFIELD BEACH TO JUPITER INLET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 1:28 PM EST | Fire Weather Watch | MFL | Collier, Miami-Dade, Monroe | 14 hr |
Nearby
Coastal Flood Statements in Florida, 2012Every coastal flood statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.